MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21711
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During the loading process onto zso-7-15 on the guide wire (0.025" visiglide, straight), the pigtail part of the stent was bent.The wire did not pass the stent, they finished the process using the new zso-7-15, and the guide wire was not replaced.
 
Additional Manufacturer Narrative
Device evaluation the device evaluation of zso-7-15 of c2245276 lot number could not be completed as the device or photographic evidence was not returned for evaluation.Manufacturing records review: prior to distribution, all the devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zso-7-15 of c2245276 lot number did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data.The review of relevant manufacturing records confirms the failure mode has previously occurred for this work order (b)(4).This was with (b)(4) which was from the same customer.The root cause for this complaint was as follows ¿a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the use of a thinner wire guide than recommended (0.025¿ vs.0.035¿) might have contributed to this issue.Reduced support during advancement might gave led to buckling.As the wire guide has a smaller diameter which might have caused misalignment and led to an increased friction.¿ based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2245276.Instructions for use and/label review: as per the precautions section of the instructions for use (ifu0045), "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precautions section of the instructions for use also states: " care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking of the stent." the product label states the guide wire size for use with this device is 0.035".There is evidence to suggest that the customer did not follow the instructions for use.(ifu0045).It is known that a 0.025 inch wire guide was used with the device.However, based on the available information, it appears that the stent was bent during using the straightener.It is also known that a 0.025 inch wire guide was attempted to be used with the replacement device.As per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to damage sustained to the stent as it was being straightened.It is likely that while they used a straightener to unfold the pigtail section, a kink may have occurred which would have prevented the guide wire from passing through.As mentioned in the additional information: the stent bent/damaged after using the straightener.This suggests that the straightener could have caused the issue happened prior to guide wire insertion.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity of 1 device, confirmed prior to use.A definitive root cause could not be determined from the available information.A possible root cause may be attributed to damage sustained to the stent as it was being straightened.It is likely that while they used a straightener to unfold the pigtail section, a kink may have occurred which would have prevented the guide wire from passing through.The complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, no health consequences or impacts were reported.The issue occurred during device preparation and did not make contact with the patient.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 03-sep-2025.Was the device damage identified: a) prior to opening the package or b) on removal of the device from the packaging? (please provide details:) - the pigtail bent during the process of loading it onto the guide wire after opening the product.Was the functionality of the device tested prior to noticing the damage? · if yes, please provide additional details (including other devices that may have engaged with the cook device).- they only checked the exterior of the product, and there were no issues.Were any preparatory steps performed to the device (per instructions for use, if applicable) prior to noticing the damage? · if so, please describe how the device was prepared: - the product was opened, the pigtail was straightened using the straightener, and then loaded onto the guide wire was the device stored according to the storage conditions on the label (if applicable)? · if no, please describe the conditions of storage: - the products are stored in acrylic drawers, stacked according to rpn.The room is always kept dark when there are no procedures.Do you believe any handling conditions at the facility could have contributed to the issue? · if yes, please describe: - no.Was a straightener used during the procedure? -yes.If yes, was the stent bent/damaged after using the straightener? - yes.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22586030
Report Number3001845648-2025-00344
Device Sequence Number4565266
Product Code FGE
UDI-Device Identifier00827002217119
UDI-Public(01)00827002217119(17)271205(10)C2245276
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21711
Device Catalogue NumberZSO-7-15
Device Lot NumberC2245276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/30/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown